Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 57, NWS Detroit, MI

July 1, 2012Monroe County, Washtenaw County, Wayne County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 1, 2012, 5:36 PM EDT for Monroe County, Washtenaw County, Wayne County, Michigan. It was in force for 54 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2012, 5:36 PM EDT (21:36 UTC)
Expired
Jul 1, 2012, 6:30 PM EDT
In force
54 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Monroe County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 75 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 5:36 PM EDTTSTM WND DMGWillis, MISEVERAL TREES AND LARGE LIMBS DOWN AT WILLIS AND MCKEAN
Jul 1, 5:42 PM EDTTSTM WND DMG2 Sse Willis, MISEVERAL LARGE LIMBS DOWN
Jul 1, 5:42 PM EDTHAIL 12 Sse Willis, MI
Jul 1, 5:56 PM EDTHAIL 1.754 Ne Carleton, MI
Jul 1, 6:07 PM EDTHAIL 1.753 Sse Flat Rock, MI
Jul 1, 6:13 PM EDTHAIL 16 Se Flat Rock, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-291 J/kg
Mixed-layer LCL
1587 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

484 
WUUS53 KDTX 012136
SVRDTX
MIC115-161-163-012230-
/O.NEW.KDTX.SV.W.0057.120701T2136Z-120701T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
536 PM EDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MONROE COUNTY IN SOUTHEAST MICHIGAN...
  SOUTHEASTERN WASHTENAW COUNTY IN SOUTHEAST MICHIGAN...
  SOUTHWESTERN WAYNE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 630 PM EDT

* AT 535 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WILLIS...OR 6
  MILES NORTHEAST OF MILAN...AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUMPTER TOWNSHIP AROUND 550 PM EDT.
  NEW BOSTON AND MAYBEE AROUND 600 PM EDT.
  SCOFIELD AROUND 605 PM EDT.
  WALTZ AND WILLOW AROUND 610 PM EDT.
  CARLETON AROUND 615 PM EDT.
  NEWPORT AND SOUTH ROCKWOOD AROUND 630 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WILLIS...             MONROE...             MILAN...
  MAYBEE...             FLAT ROCK...          CARLETON...
  BELLEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4203 8377 4208 8377 4208 8380 4222 8355
      4212 8312 4211 8314 4209 8313 4207 8318
      4204 8318 4203 8316 4200 8317 4196 8325
      4192 8327 4193 8331 4188 8333 4185 8339
TIME...MOT...LOC 2137Z 298DEG 13KT 4213 8357
WIND...HAIL 60MPH 1.50IN

$$
JVC
4 follow-up statements
431 
WWUS53 KDTX 012155
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
555 PM EDT SUN JUL 1 2012

MIC115-161-163-012230-
/O.CON.KDTX.SV.W.0057.000000T0000Z-120701T2230Z/
WASHTENAW MI-MONROE MI-WAYNE MI-
555 PM EDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WAYNE...NORTHERN MONROE AND SOUTHEASTERN WASHTENAW COUNTIES UNTIL 630
PM EDT...

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CARLETON...MOVING SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FLAT ROCK AROUND 605 PM EDT.
  SOUTH ROCKWOOD AND NEWPORT AROUND 610 PM EDT.
  ESTRAL BEACH AND STONY POINT AROUND 615 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WILLIS...             MONROE...             MILAN...
  MAYBEE...             FLAT ROCK...          CARLETON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL IF YOU ARE IN THE PATH OF THIS 
STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A 
STRONG BUILDING AND AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4203 8377 4208 8377 4208 8380 4218 8361
      4212 8312 4211 8314 4209 8313 4207 8318
      4204 8318 4203 8316 4200 8317 4196 8325
      4192 8327 4193 8331 4188 8333 4185 8339
TIME...MOT...LOC 2155Z 295DEG 25KT 4207 8339
WIND...HAIL 60MPH 1.50IN

$$

JVC
095 
WWUS53 KDTX 012207
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
607 PM EDT SUN JUL 1 2012

MIC115-161-163-012230-
/O.CON.KDTX.SV.W.0057.000000T0000Z-120701T2230Z/
WASHTENAW MI-MONROE MI-WAYNE MI-
607 PM EDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WAYNE...NORTHERN MONROE AND SOUTHEASTERN WASHTENAW COUNTIES UNTIL 630
PM EDT...

AT 604 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL. DAMAGING WINDS IN EXCESS 
OF 60 MPH ARE ALSO POSSIBLE. THIS STORM WAS LOCATED NEAR FLAT 
ROCK...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
MONROE...SOUTHEASTERN WASHTENAW AND SOUTHWESTERN WAYNE COUNTIES.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4203 8377 4208 8377 4208 8380 4218 8361
      4212 8312 4211 8314 4209 8313 4207 8318
      4204 8318 4203 8316 4200 8317 4196 8325
      4192 8327 4193 8331 4188 8333 4185 8339
TIME...MOT...LOC 2206Z 290DEG 32KT 4205 8323
WIND...HAIL 60MPH 1.75IN

$$
JVC
162 
WWUS53 KDTX 012214
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
614 PM EDT SUN JUL 1 2012

MIC161-012224-
/O.CAN.KDTX.SV.W.0057.000000T0000Z-120701T2230Z/
WASHTENAW MI-
614 PM EDT SUN JUL 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHTENAW COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.


LAT...LON 4199 8345 4205 8345 4214 8326 4212 8312
      4211 8314 4209 8313 4207 8318 4204 8318
      4203 8316 4200 8317 4196 8325 4192 8327
      4193 8331 4188 8333 4185 8339
TIME...MOT...LOC 2214Z 286DEG 28KT 4204 8314

$$

MIC115-163-012230-
/O.CON.KDTX.SV.W.0057.000000T0000Z-120701T2230Z/
MONROE MI-WAYNE MI-
614 PM EDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
WAYNE AND NORTHEASTERN MONROE COUNTIES UNTIL 630 PM EDT...

AT 611 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL. DAMAGING WINDS IN EXCESS 
OF 60 MPH ARE ALSO POSSIBLE. THIS STORM WAS LOCATED 6 MILES SOUTH OF 
GROSSE ILE...OR 6 MILES SOUTHEAST OF FLAT ROCK...MOVING EAST AT 35 
MPH.

LOCATIONS IMPACTED INCLUDE...
  MONROE...             FLAT ROCK...          CARLETON...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4199 8345 4205 8345 4214 8326 4212 8312
      4211 8314 4209 8313 4207 8318 4204 8318
      4203 8316 4200 8317 4196 8325 4192 8327
      4193 8331 4188 8333 4185 8339
TIME...MOT...LOC 2214Z 286DEG 28KT 4204 8314
WIND...HAIL 60MPH 1.75IN

$$

JVC
589 
WWUS53 KDTX 012223
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
623 PM EDT SUN JUL 1 2012

MIC115-163-012233-
/O.EXP.KDTX.SV.W.0057.000000T0000Z-120701T2230Z/
MONROE MI-WAYNE MI-
623 PM EDT SUN JUL 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WAYNE AND
NORTHEASTERN MONROE COUNTIES WILL EXPIRE AT 630 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4199 8345 4205 8345 4214 8326 4212 8312
      4211 8314 4209 8313 4207 8318 4204 8318
      4203 8316 4200 8317 4196 8325 4192 8327
      4193 8331 4188 8333 4185 8339
TIME...MOT...LOC 2223Z 286DEG 28KT 4202 8305

$$
JVC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:42 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 1, 3:42 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
342 PM EDT SUN JUL 1 2012

.SHORT TERM...TONIGHT

UPPER LEVEL DISTURBANCE TRACKING THROUGH SOUTHEAST MICHIGAN TOUCHED
OFF A FEW SHOWERS THIS AFTERNOON...SUPPORTED BY STEEP MID LEVEL
LAPSE RATES. FORTUNATELY...NO THUNDERSTORMS DUE TO THE LACK OF
MOISTURE AND ELEVATED NATURE OF THE ACTIVITY. THE CLOUDS AND SHOWERS
HAVE ALSO KEPT MAXES AT BAY...AROUND 90.  STILL A SMALL WINDOW FOR
SOME TEMP RECOVERY AND MORE IMPORTANTLY...SURFACE MOISTURE TO ADVECT
IN FROM SOUTHWEST LOWER/NORTHERN INDIANA TO TRIGGER ISOLATED
THUNDERSTORMS THROUGH EARLY EVENING...BUT IT IS DOUBTFUL AS WE GET
IN THE SUBSIDENCE WAKE OF THE UPPER WAVE. EXPECTING THE IMPRESSIVE
COMPLEX OVER CHICAGO EARLIER TO SKIRT SOUTH OF MICHIGAN BORDER AS
WELL...AS THE INSTABILITY IS MUCH GREATER OVER THE OHIO
VALLEY...AND THE MEAN FLOW SUPPORTS SOUTHEASTWARD PROPAGATION.

TONIGHT LOOKS TO BE ANOTHER FAVORABLE RADIATING NIGHT UNDER MOSTLY
CLEAR SKIES AS WE REMAIN IN THE GRASP OF THE DEPARTING SURFACE
HIGH...AND FORESEE MINS CLOSE TO THIS MORNINGS (+1).

&&

.LONG TERM... MONDAY THROUGH NEXT SUNDAY

A STRENGTHENING LOW LEVEL JET OVER THE UPPER MIDWEST TONIGHT WILL BE
THE MAIN FEATURE OF INTEREST IN SUPPORT OF PRECIPITATION CHANCES FOR
SE MICHIGAN MONDAY. THE INCREASED SOUTHERLY FLOW WILL DEVELOP AS
SURFACE CYCLOGENESIS OCCURS IN THE LEE OF THE ROCKIES THROUGH THE
NORTHERN PLAINS. EVIDENCE OF THIS TODAY IN SURFACE ANALYSIS ADDS
CONFIDENCE TO MODEL FORECASTS OF THE LARGER SCALE FEATURES DRIVING
THE WARM AND MOIST ADVECTION PATTERN. AS USUAL, THE UNCERTAINTY LIES
WITH THE TIMING AND LOCATION OF INITIATION OF POTENTIAL MCS ACTIVITY
OVER THE UPPER MIDWEST. IN THAT REGARD, THE NAM LOOKS REASONABLE
WITH THE OFFERING OF CONVECTION OVER SOUTHERN WISCONSIN IN THE 9-12Z
PERIOD TONIGHT WHICH THEN HAS A CHANCE TO MOVE ALONG THE INSTABILITY
GRADIENT INTO SE MICHIGAN BY MID MONDAY MORNING MAINLY SOUTH OF THE
INTERSTATE 69 CORRIDOR. FOR POINTS FARTHER NORTH, CLOUDS ARE
EXPECTED TO PRODUCE NO BETTER THAN PARTLY SUNNY CONDITIONS AS
MOISTURE TRANSPORT RAMPS UP AROUND THE 700 MB LEVEL. THIS WILL KEEP
MAX TEMPS IN CHECK COMPARED TO RECENT DAYS WITH 90 EXPECTED TO BE
THE TOP END OF THE RANGE.

NOCTURNAL MCS DEVELOPMENT IS EXPECTED TO BE FAVORED OVER THE
NORTHERN GREAT LAKES BY MONDAY NIGHT WHERE THE LOW LEVEL JET AND
MOISTURE TRANSPORT WILL BE MAXIMIZED CLOSER TO THE SURFACE LOW.
SHOWER AND THUNDERSTORM DEVELOPMENT WILL ALSO BE POSSIBLE OVER THE
REST OF LOWER MICHIGAN THROUGH TUESDAY MORNING AS THE SURFACE WARM
FRONT ORGANIZES AND MAKES A MOVE THROUGH THE AREA. MOISTURE
TRANSPORT WILL NOT BE AS STRONG BUT WILL REMAIN CAPABLE OF ELEVATED
DESTABILIZATION BEFORE USHERING THE WARM/HOT SECTOR INTO THE REGION
BY AFTERNOON. WHILE MAX TEMPS WILL RETURN MORE SOLIDLY INTO THE 90S
IN THIS AIR MASS, THE MAIN DIFFERENCE OVER THE LAST COUPLE OF DAYS
WILL BE INCREASED HUMIDITY BY LATE IN THE DAY CARRIED IN BY DEEPER
SOUTHWEST FLOW.

THE LOW PRESSURE SYSTEM SHOWN TO PULL THE WARM FRONT THROUGH THE
GREAT LAKES DURING TUESDAY NOW APPEARS TO HAVE A MORE SUBSTANTIAL
COLD FRONT TRAILING THE SYSTEM. TODAY'S 12Z MODEL DATA IS IN BETTER
AGREEMENT WITH THE DEPICTION OF THAT COLD FRONT BEING MORE CAPABLE
OF MOVING INTO LOWER MICHIGAN WEDNESDAY BEFORE WASHING OUT IN FAVOR
OF THE BUILD UPPER RIDGE. THE FRONTAL PASSAGE LOOKS TOO LATE TO
IMPACT AFTERNOON TEMPERATURES, ESPECIALLY IN THE DETROIT AREA WHERE
READINGS WILL ONCE AGAIN MAKE A RUN TOWARD THE MID 90S.

WITH THE UPPER RIDGE FIRMLY IN PLACE, HOT AND HUMID CONDITIONS WILL
PERSIST THURSDAY THROUGH FRIDAY. THE LATEST GLOBAL MODELS ARE THEN
IN REASONABLE AGREEMENT ON THE PASSAGE OF A COLD FRONT THROUGH LOWER
MICHIGAN DURING NEXT WEEKEND. TIMING DIFFERENCES AMONG THE
INDIVIDUAL SOLUTIONS ARE TIED TO THE AMPLITUDE OF THE LONG WAVE
PATTERN AFTER A NEW ROUND OF HEIGHT FALLS OCCURS OVER THE GULF OF
ALASKA. THIS IS EXPECTED TO RESULT IN THE CURRENT WEST COAST TROUGH
LIFTING THROUGH CENTRAL CANADA TO HUDSON BAY BY SATURDAY WITH THE
LONG WAVE RIDGE RETROGRADING TOWARD THE ROCKIES. THE GFS IS AN
OUTLIER WITH ITS HIGHER AMPLITUDE UPPER LEVEL PATTERN AND FASTER
FRONTAL PASSAGE THROUGH THE GREAT LAKES SATURDAY BUT SUPPORT DOES
EXIST FOR THE SOLUTION. IT HAS THE HISTORY OF THIS WEEKEND ON ITS
SIDE ALONG WITH THE WEDNESDAY FRONTAL SYSTEM AS A GUIDE BOTH IN
TERMS OF THE LONG WAVE PATTERN AND THE SOUTHWARD PROGRESS OF THE
FRONT.

&&

.MARINE...
WEAK PRESSURE GRADIENT AND STABLE LOW LEVEL PROFILES WILL CONTINUE
TO PROMOTE LIGHT WINDS AND LOW WAVES...WITH A PERIODIC CHANCE OF
THUNDERSTORMS OVER THE COMING WEEK THE ONLY HAZARD. BEST CHANCE
LOOKS TO BE ON TUESDAY.

&&

.AVIATION...ISSUED 1238 PM EDT SUN JUL 1 2012

//DISCUSSION...

BATCH OF MID CLOUDS WILL TRAVERSE THROUGH SOUTHEAST MICHIGAN THIS
AFTERNOON AS AN UPPER LEVEL DISTURBANCES MOVE THROUGH. LAND/WATER
HEATING DIFFERENTIAL/LAKE BREEZE INTERACTION MAY PROVE SUFFICIENT TO
GENERATE ISOLATED THUNDERSTORMS LATE TODAY...MAINLY ALONG/SOUTH OF
M-59. ANY ACTIVITY WHICH DEVELOPS SHOULD DISSIPATE SHORTLY AFTER
00Z...WITH MOSTLY CLEAR-SCT SKIES RETURNING...ALONG WITH LIGHT
WINDS.

FOR DTW...MODERATE CONFIDENCE AN ISOLATED THUNDERSTORM WILL DEVELOP
WITHIN THE DETROIT METRO AREA THIS AFTERNOON. ANY THUNDERSTORM
WHICH DEVELOPS WILL BE CAPABLE OF PRODUCING WINDS 50+ MPH.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE THUNDERSTORMS WILL DIRECTLY IMPACT DTW 18-01Z.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...SF
LONG TERM....BT
MARINE.......SF
AVIATION.....SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 1, 3:05 PM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
305 PM EDT SUN JUL 1 2012

MIZ047>049-053>055-060>063-021000-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-
305 PM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LOW CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. THE
BEST CHANCE WILL BE ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ068>070-075-076-082-083-021000-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
305 PM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH EARLY EVENING...BUT
THE WINDOW OF OPPORTUNITY CONTINUES TO DIMINISH. IF A
THUNDERSTORM IS ABLE TO DEVELOP...SEVERE WEATHER IS
POSSIBLE...WITH DAMAGING WIND GUSTS TO 60 MPH BEING THE BIGGEST
HAZARD. STORM MOTION WILL BE SOUTHEAST AT 35 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LOW CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. THE
BEST CHANCE WILL BE ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-021000-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
305 PM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH EARLY EVENING
OVER LAKE ST CLAIR AND LAKE ERIE...BUT THE WINDOW OF OPPORTUNITY
CONTINUES TO DIMINISH. IF A THUNDERSTORM IS ABLE TO
DEVELOP...SEVERE WEATHER IS POSSIBLE...WITH WIND GUSTS TO 50 KNOTS BEING
THE BIGGEST HAZARD. STORM MOTION WILL BE SOUTHEAST AT 35 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LOW CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. THE
BEST CHANCE WILL BE ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jul 1, 5:04 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
504 PM EDT SUN JUL 1 2012

MIZ076-083-012200-
MONROE-WAYNE-
504 PM EDT SUN JUL 1 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTH OF
DUNDEE TO FLAT ROCK...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  FLAT ROCK BY 520 PM EDT...
  GROSSE ILE BY 600 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

JVC
Local storm report, Jul 1, 5:23 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
523 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             3 SSE FLAT ROCK         42.06N 83.25W
07/01/2012  E1.00 INCH       MONROE             MI   TRAINED SPOTTER

&&

ADODSON
Local storm report, Jul 1, 5:35 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
535 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             5 SSE FLAT ROCK         42.04N 83.22W
07/01/2012  E1.00 INCH       MONROE             MI   PUBLIC

            AT THE INTERSECTION OF S HURON RIVER DR AND US TURNPIKE
            RD

&&

ADODSON

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 4:59 PM EDTSevere Thunderstorm WarningDTXLenawee61 min
Jul 1, 5:01 PM EDTSpecial Marine WarningDTX37 min
Jul 1, 5:09 PM EDTSevere Thunderstorm WarningDTXMonroe, Wayne18 min
Jul 1, 5:46 PM EDTSevere Thunderstorm WarningDTXLenawee32 min
Jul 1, 5:50 PM EDTSpecial Marine WarningDTX55 min
Jul 1, 6:39 PM EDTSevere Thunderstorm WarningDTXMonroe32 min
Jul 1, 7:08 PM EDTSpecial Marine WarningDTX14 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.